Alert archive / Nebraska / Winter Storm Warnings in 2006
Winter Storm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Mar 18, 2006, 4:30 AM MST for 7 counties in Nebraska. It took effect at Mar 18, 2006, 11:00 PM MST. It was in force for 36 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2006, 4:30 AM MST (11:30 UTC)
- In effect from
- Mar 18, 2006, 11:00 PM MST
- Expired
- Mar 20, 2006, 10:59 AM MST
- In force
- 36 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 5:20 PM MST | SNOW 0 | 6 Nw Alliance, NE | |
| Mar 19, 5:20 PM MST | SNOW 2 | Lorenzo, NE | |
| Mar 19, 5:20 PM MST | SNOW 6 | 1 Nw Scotts Bluff Natio, NE | |
| Mar 19, 5:20 PM MST | SNOW 6 | 6 Nw Alliance, NE | |
| Mar 19, 5:20 PM MST | SNOW 7 | 9 Sw Chadron, NE | |
| Mar 20, 9:00 AM MST | SNOW 7 | Alliance, NE | |
| Mar 20, 9:00 AM MST | SNOW 9 | Chadron, NE | |
| Mar 20, 9:00 AM MST | SNOW 10 | Kimball, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 181125 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MST SAT MAR 18 2006 ...SNOW TO RETURN TO THE HIGH PLAINS... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE AREA THIS WEEKEND...BRINGING A RELATIVELY LONG PERIOD OF UPSLOPE SNOWFALL MAINLY EAST OF THE MOUNTAINS AND ESPECIALLY IN THE NEBRASKA PANHANDLE. NEZ001>003-182300- /O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T0600Z/ /O.NEW.KCYS.WS.W.0004.060319T0600Z-060320T0600Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 430 AM MST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN AND SNOW WILL BEGIN TO FALL OVER THE AREA THIS AFTERNOON... AND BECOME MODERATE TO HEAVY SNOW THIS EVENING. THE SNOW WILL TAPER OFF SOME BUT CONTINUE INTO SUNDAY NIGHT. UP TO 8 INCHES OF SNOW WILL FALL IN THE AREA BY EARLY MONDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. MODERATE WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY SUNDAY NIGHT. $$ NEZ019>021-054-055-WYZ060-066>070-182300- /O.CON.KCYS.WS.A.0004.060319T0600Z-060320T0600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NIOBRARA- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...LUSK...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 430 AM MST SAT MAR 18 2006 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS AFTERNOON... AND SWITCH OVER TO MOSTLY ALL SNOW THIS EVENING. MODERATE TO HEAVY SNOW COULD DEVELOP IN FAR EASTERN WYOMING AND THE SOUTHERN HALF OF THE PANHANDLE...ESPECIALLY SUNDAY AFTERNOON AND NIGHT. SNOWFALL OF 4 TO 8 INCHES COULD OCCUR IN THE WATCH AREA BY EARLY MONDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS. $$
7 follow-up statements
000 WWUS45 KCYS 182116 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MST SAT MAR 18 2006 ...SNOW TO RETURN TO THE HIGH PLAINS... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY CROSS THE AREA THIS WEEKEND...BRINGING A RELATIVELY LONG PERIOD OF UPSLOPE SNOWFALL MAINLY EAST OF THE MOUNTAINS AND ESPECIALLY IN THE NEBRASKA PANHANDLE. NEZ019>021-054-055-190530- /O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T0600Z/ /O.EXB.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 216 PM MST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS AFTERNOON... AND SWITCH OVER TO ALL SNOW THIS EVENING. MODERATE TO HEAVY SNOW COULD DEVELOP IN FAR EASTERN WYOMING AND THE SOUTHERN HALF OF THE PANHANDLE...ESPECIALLY SUNDAY AFTERNOON THROUGH MID DAY MONDAY. SNOWFALL OF 6 TO 10 INCHES COULD OCCUR IN THE WATCH AREA BY EARLY MONDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. MODERATE WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY SUNDAY NIGHT. $$ NEZ001>003-190530- /O.EXT.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 216 PM MST SAT MAR 18 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY. RAIN AND SNOW WILL BEGIN TO FALL OVER THE AREA THIS AFTERNOON... AND BECOME MODERATE TO HEAVY SNOW THIS EVENING. THE SNOW WILL TAPER OFF SOME BUT CONTINUE INTO SUNDAY NIGHT. UP TO 10 INCHES OF SNOW WILL FALL IN THE AREA BY EARLY MONDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. MODERATE WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS BY SUNDAY NIGHT. $$ WYZ060-066>070-190530- /O.EXT.KCYS.WS.A.0004.060319T0600Z-060320T1800Z/ NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...LUSK...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 216 PM MST SAT MAR 18 2006 ...WINTER STORM WATCH NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH MONDAY MORNING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM 11 PM MST THIS EVENING THROUGH MONDAY MORNING. RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA THIS AFTERNOON... AND SWITCH OVER TO SNOW THIS EVENING. MODERATE TO HEAVY SNOW COULD DEVELOP IN FAR EASTERN WYOMING AND THE SOUTHERN HALF OF THE PANHANDLE...ESPECIALLY SUNDAY AFTERNOON AND NIGHT. SNOWFALL OF 4 TO 8 INCHES COULD OCCUR IN THE WATCH AREA BY EARLY MONDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS. $$ COPLEY
000 WWUS45 KCYS 190428 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 922 PM MST SAT MAR 18 2006 ...SNOW WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TONIGHT THROUGH MONDAY MORNING... .A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT THROUGH MONDAY MORNING. THE STORM WILL BRING A FAIRLY LONG PERIOD OF SURFACE UPSLOPE WIND FLOW TO THE REGION. THERE WILL BE PERIODS OF HEAVY SNOW DURING THAT TIME...NAMELY UNTIL EARLY THIS MORNING AND AGAIN SUNDAY AND SUNDAY NIGHT. LIGHTER SNOW WILL THEN FALL FOR THE REST OF THE TIME PERIOD. WYZ066>070-191230- /O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T1800Z/ /O.EXA.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/ LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 922 PM MST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING AND WILL BE HEAVY AT TIMES ON SUNDAY AND SUNDAY NIGHT. TOTAL SNOWFALL WILL BE 5 TO 10 INCHES. IN ADDITION...EAST WINDS OF 15 TO 25 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY NIGHT. TRAVEL WILL BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY AFTERNOON. AS OF 9 PM...UP TO AN INCH OF SNOW HAS FALLEN IN THE LOWER ELEVATIONS OF THE WARNING AREA...WITH 2 TO 4 INCHES IN AND NEAR THE LARAMIE RANGE. MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ064-191230- /O.EXA.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/ NORTH LARAMIE RANGE- INCLUDING THE CITY OF...GARRETT 922 PM MST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING AND WILL BE HEAVY AT TIMES ON SUNDAY AND SUNDAY NIGHT. TOTAL SNOWFALL WILL BE 5 TO 10 INCHES. IN ADDITION...EAST WINDS OF 15 TO 25 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY NIGHT. TRAVEL WILL BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY AFTERNOON. MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ NEZ001>003-019>021-054-055-191230- /O.CON.KCYS.WS.W.0004.060319T0600Z-060320T1800Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 922 PM MST SAT MAR 18 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING AND WILL BE HEAVY AT TIMES ON SUNDAY AND SUNDAY NIGHT. TOTAL SNOWFALL WILL BE 5 TO 10 INCHES. IN ADDITION...EAST WINDS OF 15 TO 25 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY NIGHT. TRAVEL WILL BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY AFTERNOON. AS OF 9 PM...A DUSTING OF NEW SNOW WAS REPORTED AT KIMBALL AND SIDNEY WITH THE SNOW BECOMING HEAVIER. MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ060-191230- /O.UPG.KCYS.WS.A.0004.060319T0600Z-060320T1800Z/ /O.NEW.KCYS.SN.Y.0006.060319T0600Z-060320T1800Z/ NIOBRARA- INCLUDING THE CITY OF...LUSK 922 PM MST SAT MAR 18 2006 ...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING. TOTAL SNOWFALL WILL BE 4 TO 8 INCHES. TRAVEL WILL BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY AFTERNOON. MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WYZ063-191230- /O.NEW.KCYS.SN.Y.0006.060319T0600Z-060320T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 922 PM MST SAT MAR 18 2006 ...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. SNOW WILL FALL OVER THE AREA THROUGH MONDAY MORNING. TOTAL SNOWFALL WILL BE 8 TO 12 INCHES. TRAVEL WILL BE HAZARDOUS DURING THIS LONG DURATION SNOW EVENT. THE SNOW WILL DIMINISH IN INTENSITY MONDAY AFTERNOON. MOTORISTS SHOULD KEEP UP TO DATE WITH THIS WINTER STORM AND BE SURE TO CHECK THE LATESTR ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEILAND
000 WWUS45 KCYS 191122 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MST SUN MAR 19 2006 ...LONG LASTING STORM TO CONTINUE TO BRING SNOW TO THE AREA... .A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT THROUGH MONDAY MORNING. THE STORM WILL BRING A FAIRLY LONG PERIOD OF SURFACE UPSLOPE WINDS...WITH PERIODS OF HEAVIER SNOW ESPECIALLY LATE THIS AFTERNOON INTO MONDAY MORNING. LIGHTER SNOW WILL FALL DURING THE REST OF THE TIME PERIOD. NEZ001>003-019>021-054-055-WYZ064-066>070-192300- /O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 430 AM MST SUN MAR 19 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. THERE WILL BE SOME SNOW THROUGH THE MID MORNING HOURS...FOLLOWED BY A BIT OF A LULL IN THE STORM. SNOW SHOULD INCREASE IN THE AFTERNOON AND CONTINUE INTO MONDAY MORNING...AND THEN DECREASE BY MIDDAY MONDAY. TOTAL STORM SNOWFALL WILL BE ABOUT 6 TO 12 INCHES ACROSS THE REGION. MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM... ESPECIALLY TONIGHT INTO MONDAY. BE SURE TO CHECK THE LATEST ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ060-063-192300- /O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/ NIOBRARA-SNOWY RANGE- INCLUDING THE CITIES OF...LUSK...CENTENNIAL 430 AM MST SUN MAR 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. THERE WILL BE SOME SNOW THROUGH THE MID MORNING HOURS...FOLLOWED BY A BIT OF A LULL. SNOW SHOULD INCREASE IN THE AFTERNOON AND CONTINUE INTO MONDAY MORNING...AND THEN DECREASE BY MIDDAY MONDAY. TOTAL STORM SNOWFALL WILL BE ABOUT 4 TO 8 INCHES IN NIOBRARA COUNTY...WITH 6 TO 10 INCHES IN THE SNOWY RANGE. MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM... ESPECIALLY TONIGHT INTO MONDAY. BE SURE TO CHECK THE LATEST ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$
000 WWUS45 KCYS 192252 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MST SUN MAR 19 2006 NEZ001>003-019>021-054-055-WYZ064-066>070-201430- /O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 352 PM MST SUN MAR 19 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. SNOW WILL INCREASE IN COVERAGE AND INTENSITY THROUGH LATE AFTERNOON AND THIS EVENING. BY SUNRISE MONDAY THE SNOW WILL BEGIN TO TAPER OFF. TOTAL STORM SNOWFALL WILL BE ABOUT 6 TO 10 INCHES IN THE LARAMIE RANGE AND THE SOUTHEAST WYOMING PLAINS...AND 8 TO 15 INCHES IN THE WESTERN NEBRASKA PANHANDLE. MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM... ESPECIALLY TONIGHT INTO MONDAY. BE SURE TO CHECK THE LATEST ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ WYZ060-063-201430- /O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/ NIOBRARA-SNOWY RANGE- INCLUDING THE CITIES OF...LUSK...CENTENNIAL 352 PM MST SUN MAR 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. SNOW WILL INCREASE THIS EVENING AND CONTINUE THROUGH LATE MONDAY MORNING. TOTAL STORM SNOWFALL WILL BE ABOUT 4 TO 8 INCHES IN NIOBRARA COUNTY...WITH 6 TO 10 INCHES IN THE SNOWY RANGE. MOTORISTS SHOULD EXPECT SLICK AND SNOWY ROADS WITH THIS STORM... ESPECIALLY TONIGHT INTO MONDAY. BE SURE TO CHECK THE LATEST ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. $$ SOWKO
000 WWUS45 KCYS 200336 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 836 PM MST SUN MAR 19 2006 NEZ001>003-019>021-054-055-WYZ064-066>070-201145- /O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 836 PM MST SUN MAR 19 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... SNOW WILL FALL OVER THE AREA TONIGHT AND MONDAY. HEAVY SNOW CAN BE EXCPECTED IN MANY AREAS WITHIN THE WARNING THROUGH MIDNIGHT WITH THE SNOWFALL THEN GRADUALLY DECREASING. THIS IS ESPECIALLY THE CASE FOR MUCH OF LARAMIE COUNTY...GOSHEN AND PLATTE COUNTIES AND WESTERN KIMBALL COUNTY IN NEBRASKA. SNOWFALL RATES IN THE WARNING AREA THROUGH MIDNIGHT WILL BE AT LEAST AN INCH PER HOUR...WITH 2 INCHES PER HOUR IN CHEYENNE... PINE BLUFFS...TORRINGTON AND WHEATLAND. TOTAL SNOWFALL BY SUNRISE WILL BE 8 TO 13 INCHES...WITH SEVERAL MORE INCHES OF NEW SNOW LIKELY MONDAY MORNING. ROADS WILL BE SNOWPACKED AND VISIBILITIES VERY LOW. TRAVEL...IF POSSIBLE... WILL BE EXTREMELY HAZARDOUS. FORTUNATELY...WINDS WILL BE FROM THE EAST AT 10 TO 20 MPH AND WILL CAUSE ONLY DRIFTING OF THE SNOW. AS OF 8 PM...CHEYENNE AND PINE BLUFFS HAD 6 INCHES OF SNOW ON THE GROUND AND TORRINGTON A FOOT. INTERSTATE 80 WAS CLOSED TO THE EAST OF CHEYENNE. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND FORECASTS BEFORE LEAVING. THIS IS A DANGEROUS STORM...ESPECIALLY IN THE SOUTHEAST WYOMING PLAINS AND THE EXTREME SOUTHWEST PART OF THE NEBRASKA PANHANDLE FOR THE REST OF TONIGHT. $$ WYZ060-063-201145- /O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/ NIOBRARA-SNOWY RANGE- INCLUDING THE CITIES OF...LUSK...CENTENNIAL 836 PM MST SUN MAR 19 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... SNOW WILL FALL OVER THE AREA AND WILL BE HEAVY AT TIMES THROUGH MIDNIGHT. THE SNOW IS THEN EXPECTED TO SLOWLY DIMINISH IN INTENSITY THROUGH MONDAY. ADDITIONAL SNOWFALL WILL BE FROM 3 TO 8 INCHES TONIGHT WITH SEVERAL MORE INCHES LIKELY MONDAY MORNING. TOTAL SNOWFALL WILL BE FROM 8 TO 12 INCHES FOR THIS STORM. ROADS WILL BE SLICK AND TRAVEL WILL BE HAZARDOUS. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND FORECAST BEFORE LEAVING. $$ WEILAND
000 WWUS45 KCYS 201215 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 515 AM MST MON MAR 20 2006 NEZ001>003-019>021-054-055-WYZ064-066>070-201800- /O.CON.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...GARRETT...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 515 AM MST MON MAR 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... SOME LIGHT SNOW WILL CONTINUE TO FALL OVER THE AREA THISMORNING BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE JUST AN INCH OR TWO. THERE WILL BE ENOUGH OF A BREEZE TO CREATE AREAS OF DRIFTING SNOW. ROADS WILL REMAIN SNOWPACKED. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND FORECASTS BEFORE LEAVING. $$ WYZ060-063-201800- /O.CON.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/ NIOBRARA-SNOWY RANGE- INCLUDING THE CITIES OF...LUSK...CENTENNIAL 515 AM MST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... SOME LIGHT SNOW WILL CONTINUE OVER THE AREA THIS MORNING BUT LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED. SOME DRIFTING SNOW IS POSSBLE DUE TO LOCALLY GUSTY WINDS. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND FORECAST BEFORE LEAVING. $$
000 WWUS45 KCYS 201759 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MST MON MAR 20 2006 NEZ001>003-019>021-054-055-210000- /O.CAN.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/ /O.NEW.KCYS.WS.W.0005.060320T1800Z-060321T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1059 AM MST MON MAR 20 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS WINTER STORM WARNING IS AN EXTENSION OF THE EARLIER WINTER STORM WARNING. SNOW WILL CONTINUE THROUGH THE AFTERNOON WITH ADDITIONAL ACCUMULATIONS OF ONE TO THREE INCHES. THE HEAVIEST SNOW WILL FALL SOUTHEAST OF AN ALLIANCE TO KIMBALL LINE. NORTHEAST WINDS OF 10 TO 20 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. MOTORISTS SHOULD BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND FORECASTS BEFORE LEAVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WYZ064-066>070-201900- /O.CAN.KCYS.WS.W.0004.000000T0000Z-060320T1800Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...PINE BLUFFS 1059 AM MST MON MAR 20 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING THAT WAS IN EFFECT UNTIL 11 AM. AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON. $$ WYZ060-063-201900- /O.CAN.KCYS.SN.Y.0006.000000T0000Z-060320T1800Z/ NIOBRARA-SNOWY RANGE- INCLUDING THE CITIES OF...LUSK...CENTENNIAL 1059 AM MST MON MAR 20 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE SNOW ADVISORY. AREAS OF LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 3:00 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 18, 3:00 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 AM MST SAT MAR 18 2006
.SHORT TERM...TODAY THRU SUN...WILL GO AHEAD AND ISSUE WS WRNG FOR
NRN PART OF PNHNDL AS IT LOOKS LIKE THEY WILL HAVE BEST CHC AT THIS
TIME OF GETTING HVY SNOW. REST OF WATCH IS STILL PRETTY IFFY...NAM
AND GFS DIFFERENT ON 500/700 MB FTRS WITH RESULTANT DIFFERENCES ON
PCPN AMTS/AREAS. MODELS SUGGEST THERE MAY BE TWO PERIODS OF DECENT
PCPN...ONE TNGT OVER MAINLY THE NRN PNHNDL...THEN PERHAPS A LULL ON
SUN...WITH ANOTHER AREA OF DECENT PCPN DVLPG SUN AFTN INTO SUN NGT
ACRS SE WY INTO THE SRN PNHNDL. HILITES LIKELY WILL ALSO NEED TO BE
EXTENDED THRU AT LEAST SUN NGT...AND PERHAPS INTO MIDDAY MON...BUT
LATER SHIFTS CAN FINE TUNE. GLANCING AT SATELLITE PICS...SYSTEM
OVERALL HAS A LOT OF DVLPG TO DO...IT DOESNT LOOK THAT BAD RIGHT
NOW. LOWER CLDS SHOULD DVLP NEXT FEW HRS (ALRDY ARE IN NERN CO) AND
SPRD ACRS MUCH OF PNHNDL THIS MRNG...AND THEN SPRD MORE WWD TNGT.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...LIGHT SNOW SHOULD
CONTINUE OVER MOST AREAS SUNDAY NIGHT BUT HEAVIER SNOW WILL SHIFT
EAST OF THE CWA. SNOW TO TAPER OFF MONDAY AS SFC AND UPPER LOW
CONTINUE TO TREK EAST AND NORTHEAST OVER THE SRN PLAINS. A BRIEF
BREAK EXPECTED TUESDAY BEFORE NEXT SYSTEM SPREADS SOME LIGHT SNOWS
INTO THE REGION LATE TUESDAY NIGHT AND WEDNESDAY. REMAINDER OF WEEK
AND WEEKEND LOOKING GENERALLY DRY AS UPPER RIDGE BUILDS TO THE WEST
THOUGH A WEAK UPPER IMPULSE COULD BRING SOME MTN SNOW SHOWERS LATER
THURSDAY. TEMPERATURES SLOWLY MODERATING THRU THE WEEK BUT WILL
HOLD UNDER GUIDANCE EARLY IN WEEK DUE TO EXPECTED SNOWCOVER
RETARDING WARMUP.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM 11 PM SATURDAY TO 11 PM SUNDAY FOR
ZNS 60..66>70.
NE...WINTER STORM WARNING FROM 11 PM SATURDAY TO 11 PM SUNDAY FOR
ZNS 1>3.
WINTER STORM WATCH FROM 11 PM SATURDAY TO 11 PM SUNDAY FOR
ZNS 19>21..54..55.
&&
LONG TERM....REHazardous weather outlook, Mar 17, 2:29 PM MST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 229 PM MST FRI MAR 17 2006 NEZ001>003-019>021-054-055-WYZ060-066>070-182130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 229 PM MST FRI MAR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR THE NORTHERN NEBRASKA PANHANDLE AND PORTIONS OF WYOMING ADJACENT TO THE LARAMIE RANGE. SNOW WILL BE LIKELY SATURDAY THROUGH MONDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE ROCKIES. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW IN SOME AREAS SATURDAY NIGHT AND SUNDAY. THE SNOW WILL DECREASE MONDAY BUT ANOTHER WEATHER DISTURBANCE WILL BRING A CHANCE OF SNOW FOR TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-061>065-182130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 229 PM MST FRI MAR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL BE LIKELY SATURDAY THROUGH MONDAY AS A LOW PRESSURE SYSTEM MOVES INTO THE ROCKIES. THERE COULD BE SIGNIFICANT SNOW IN SOME MOUNTAIN AREAS SATURDAY NIGHT THROUGH SUNDAY. THE SNOW WILL DECREASE MONDAY BUT ANOTHER SYSTEM WILL BRING A CHANCE OF SNOW FOR TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. COPLEY
Nearby
Winter Storm Warnings in Nebraska, 2006Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.